Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Dizzy spells with heart pounding resonating in the ears - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Ear, Nose and Throat Problems
Answered by

General & Family Physician
Practicing since : 2009
Answered : 584 Questions
User :   My husband is having dizzy spells and heart pounding resonating in his ears. He has had a catoroid test and nothing showed up but this is getting more often. Also has trouble sleeping. Any suggestions?
Doctor :   Hi
Doctor :   I am Dr.XXX
Doctor :   Let me read your query
Doctor :   I have few questions for you
Doctor :   What is the age, height and weight of yoru husband?
User :   He is 82 and weight is 170 lbs. He is also diabetic - type 2 on oral insulin
Doctor :   Since when is the problem
Doctor :   How did it initially start?
User :   His current problem has been about three weeks. No pattern - sometimes just standing with no other movement
Doctor :   Does he feel dizzy on movement / sudden movements
User :   Sometimes he does and other times he is performing a simple chore and nothing happens.
Doctor :   Is the ECHO / ECG cardiac evaluation done?
User :   Yes both and nothing shows anything abnormal
Doctor :   Ok good, is the ENT consult done?
User :   What is the "ENT"?
Doctor :   Otorhinolaryngologist
Doctor :   Ear examination
User :   No ear examination done
Doctor :   What is his Blood pressure?
Doctor :   Is the blood sugar under control?
Doctor :   What is the pulse rate, any idea?
User :   Blood pressure is great and blood sugar under control. No idea of pulse rate
Doctor :   Ok, I have to say, most often it is age related
Doctor :   because of degenerative changes in the Inner ear
Doctor :   2) Heart supply dimnishes
User :   What do you recommend?
Doctor :   I recommend, ear examination
Doctor :   Check if he is getting breathless, chest pain
Doctor :   Ask him to move slowly from one position to other
Doctor :   I hope his vision is good
User :   No chest pain or breathless. His vision is good
Doctor :   Ok, did you check for blood sugar while dizzy?
Doctor :   I need some more time to help you better
Doctor :   Can you be patient
User :   He has checked that and said it was ok
Doctor :   may I know the level of blood sugar?
Doctor :   when dizzy
Doctor :   Did he complains of neck pain or headache?
Doctor :   Tingling in the arms or numbness in the arms?
User :   I do not know this - I've checked his log and cannot tell. No complaint of neck pain or headache or tingling. Please explain what to look for with the blood sugar levels and I can monitor him.
Doctor :   What is blood sugar in mmol/ lt
Doctor :   The number
Doctor :   written there
User :   The last i see is 136 prior to his taking his medication
Doctor :   Ok it is measured in mg / dl
Doctor :   units , is it not?
User :   Sorry I do not know.
Doctor :   Ok
Doctor :   I think you should not worry about it
Doctor :   If the frequency is more and the episodes of dizzyness are prolonged and severe, then you can see him at ER
Doctor :   Otherwise a check with Ear specialist shall do
User :   If anything shows up, is there a remedy
Doctor :   These symptoms are very common
Doctor :   in old age
Doctor :   lifestyle modifications are important
User :   Thank you. I will ask his primary card physician for a referral. Thank you again
Doctor :   1) Slow movements
Doctor :   from bed
Doctor :   Slow movements of head
Doctor :   2) Moving in well lit areas
Doctor :   3) Using a stick is preferable
Doctor :   He should make sure he should not fall down
Doctor :   That is the best thing he can do right now to prevent further injury
Doctor :   as healing delays
User :   Thank you.
Doctor :   Anytbhing else I can help you with?
Doctor :   Get back to me if you need more help
Doctor :   I am Dr. XXX
User :   No thats all.
Doctor :   and I shall help you with the best of abilities
Doctor :   Please fill the feedback form
Doctor :   Thanks for consulting me
Doctor :   Bye for now
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor